Claudia Poposki, News.com.au
November 7, 2022 1:47pm
Health Beat: Supplemental steroids, testosterone may lower men’s sperm counts
0 seconds of 1 minute, 31 seconds, Volume 0%
A bodybuilder and model has opened up about the struggles and rage issues he had to deal with while using anabolic steroids.
Josh Antonio Williams, based in Auckland, New Zealand, was introduced to the performance-enhancing drugs by a friend and began taking them after researching the drugs and believing it was his only way to succeed in bodybuilding.
Six months after he began taking them, he placed first and second in two competitions.
But as the drugs began to cause side effects, with the increased testosterone leading to bouts of rage, Williams still missed out on getting a pro card after too many were handed out by officials, Daily Mail Australia reported.
“When you’re young, you’re going out and partying more and drinking, and the alcohol mixed with the testosterone meant I was getting in fights,” he said.
“That made me even more depressed and I had social anxiety and people were scared to be around me.”
Williams said he began losing friends after outbursts would see him punching walls. He also began losing money as his personal training clients started to disappear.
And modeling work dried up after the steroids saw him double his size and fitness brands then deemed him “too big” to model for them.
On top of this, Williams experienced hair loss, depression, suicidal thoughts and his testicles shrank.
The now 28-year-old said things in the bodybuilding industry have changed since then, with drug tests now being conducted before competitions. At the time, he was 21 and taking steroids was normalized.
Eventually, Williams decided he was done with the steroids. As soon as he stopped taking them, he quickly dropped a lot of his bulk.
“I felt like everything had been stripped from me – all the hours and hard work and extreme levels that you push yourself to, and then I would look in the mirror and see all that progress gone,” he said.
Now, he is using his experience to help others.
As a personal trainer,, Williams helps his clients to achieve their goals naturally. And he uses his own story to challenge social media platforms that promote “guys with crazy physiques” to impressionable men and boys.
Meanwhile, Williams’ fiancee Sarah Harris has also had her own health issues she has been dealing with.
Earlier this year Harris revealed how her breast implants led to four years of hell after she began to experience health problems and depression.
The New Zealand woman was 21 when she had her breast augmentation surgery. But now, the 29-year-old believes they are the cause of an array of health issues.
“For a long time I believed my happiness and success was defined by the size of my breasts,” Sarah wrote on Instagram in June.
“Until my health was stolen from me.”
Harris said her symptoms included hormone imbalance, fatigue, chest pain, food intolerance, nausea, migraines and irritable bowel syndrome.
“My hair falls out in clumps, I have full body rashes often. Joint pain, chronic fatigue, anxiety and migraines affect me daily now. I’ve become allergic to a long list of things, including random metals such as tin and lead,” she wrote.
“All my tests were inconclusive, I kept looking everywhere but breast implant illness, despite people mentioning it. Why? I wasn’t ready to heal, despite feeling like I was dying, I still chose my appearance over my health.”
At times, her joint pain was so agonizing Williams had to help her out of bed, leading her to have hip surgery in 2020.
“My joint pain is so bad I even went through hip surgery in 2020, but it didn’t help,” she wrote.
She has since had the implants removed, and feels she now has a handle on her health again.
ORIGINAL ARTICLE: https://nypost.com/2022/11/07/everything-was-stripped-from-me-during-steroid-hell/